Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/pain-management/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]md.net

    Includes Expert Content
    Butrans withdrawl?
    avatar
    Necymae posted:
    Hi I've been on butrans 10 mcg for 3 weeks. When it came time for my fourth patch I lost it. 2 days after It was due I thought I came down with the flu. My temp had been ranging 99-101.4.I've been unable to eat, vomiting, nauseous, had abdominal pain, headache, and diarrhea. Could this be from 2 days without a patch? I put the patch on today, if so, how long before these symptoms subside?
     
    avatar
    An_260948 responded:
    sounds like withdrawal it is one of the worst things you can go thru withdrawal from some meds can kill you so check into a hospital to do it
     
    avatar
    Peter Abaci, MD responded:
    Opiate withdrawal symptoms vary quite a bit from person to person. Typical symptoms can include feelings of anxiety, hot flashes, sweats, muscle aches, and insomnia. Withdrawal symptoms are usually associated with more long-term opiate use, as opposed to just taking pain pills for a few days after a dental procedure, as an example.

    With the Butrans patch, the active ingredient is buprenorphine. While buprenorphine is not a traditional opiate like hydrocodone or oxycodone, the sudden stopping of it can still precipitate pretty significant withdrawal symptoms. If you have been on opiate-based pain medications in the past and recently switched to the Butrans patch, then you may be more susceptible to feeling significant withdrawals after stopping the Butrans. Once the buprenorphine gets back into your system, the symptoms should go away.


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.